MAUDE Adverse Event Report: GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE

GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Model Number FGS-0661
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Abdominal Pain (1685); Inflammation (1932); Vomiting (2144); Radiation Exposure, Unintended (3164)
Date of Event 01/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient ingested a capsule, but it was not expelled yet.They performed a kidney, ureter, and bladder (kub) x-ray and it showed that the capsule was in the central pelvis.The colonoscopy noted a benign structuring at ileocecal valve which was dilated with a balloon catheter, but the capsule was not seen.The patient had an abdominal pain, experienced vomiting, and had an elevated white blood cell.The patient was admitted, and a repeat ct scan showed mild bowel dilatation measuring up to 3.1 centimeters and the capsule was seen resulting in obstruction.The capsule was removed via colonoscopy.The patient was given steroids to decrease inflammation and was doing well with no complications.
 
Additional Manufacturer Narrative
Correction: if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient ingested a capsule, but it was not expelled yet.They performed a kidney, ureter, and bladder (kub) x-ray and it showed that the capsule was in the central pelvis.The colonoscopy noted a benign stricturing at ileocecal valve which was dilated with a balloon catheter, but the capsule was not seen.The patient had an abdominal pain, experienced vomiting, and had an elevated white blood cells.The patient was admitted and a repeat ct scan showed mild bowel dilatation measuring up to 3.1 centimeters and the capsule was seen resulting in obstruction.The capsule was removed via colonoscopy.The patient was given steroids to decrease inflammation and was doing well with no complications.

Brand Name
PILLCAM
Common Device Name
SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Manufacturer (Section D)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
MDR Report Key8375127
Report Number9710107-2019-00070
Device Sequence Number1697484
Product Code NEZ
UDI-Device Identifier07290110360542
UDI-Public07290110360542
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2019
Device Model NumberFGS-0661
Device Catalogue NumberFGS-0661
Device Lot Number40300U
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR